Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 72, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 18, 2022, 4:42 AM EDT. It took effect at Jul 18, 2022, 10:25 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2022, 4:42 AM EDT (08:42 UTC)
- In effect from
- Jul 18, 2022, 10:25 AM EDT
- Expired
- Jul 19, 2022, 5:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
595 WHUS71 KBUF 180842 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 442 AM EDT Mon Jul 18 2022 LEZ040-041-181645- /O.NEW.KBUF.SC.Y.0072.220718T1500Z-220719T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 442 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 11 AM this morning to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-181645- /O.NEW.KBUF.SC.Y.0072.220718T1800Z-220719T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 442 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT TUESDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 2 PM this afternoon to 5 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-181645- /O.NEW.KBUF.SC.Y.0072.220718T2100Z-220719T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 442 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT TUESDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 5 PM this afternoon to 5 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
705 WHUS71 KBUF 181139 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 739 AM EDT Mon Jul 18 2022 LEZ040-041-181945- /O.CON.KBUF.SC.Y.0072.220718T1500Z-220719T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 739 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 11 AM this morning to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-181945- /O.CON.KBUF.SC.Y.0072.220718T1800Z-220719T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 739 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT TUESDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 2 PM this afternoon to 5 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-181945- /O.CON.KBUF.SC.Y.0072.220718T2100Z-220719T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 739 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT TUESDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 5 PM this afternoon to 5 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
397 WHUS71 KBUF 181425 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1025 AM EDT Mon Jul 18 2022 LEZ020-182230- /O.EXB.KBUF.SC.Y.0072.220718T1425Z-220719T0000Z/ Upper Niagara River and Buffalo Harbor- 1025 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-182230- /O.CON.KBUF.SC.Y.0072.220718T1500Z-220719T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1025 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-182230- /O.CON.KBUF.SC.Y.0072.220718T1800Z-220719T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1025 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT TUESDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 2 PM this afternoon to 5 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-182230- /O.CON.KBUF.SC.Y.0072.220718T2100Z-220719T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1025 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT TUESDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 5 PM this afternoon to 5 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
441 WHUS71 KBUF 182056 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 456 PM EDT Mon Jul 18 2022 LEZ040-041-190300- /O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 456 PM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-190500- /O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 456 PM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-190500- /O.CON.KBUF.SC.Y.0072.220718T2100Z-220719T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 456 PM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WHAT...West winds 10 to 20 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 5 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-190000- /O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0000Z/ Upper Niagara River and Buffalo Harbor- 456 PM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots with gusts to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
201 WHUS71 KBUF 182334 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 734 PM EDT Mon Jul 18 2022 LEZ020-190045- /O.EXP.KBUF.SC.Y.0072.000000T0000Z-220719T0000Z/ Upper Niagara River and Buffalo Harbor- 734 PM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ LEZ040-041-190300- /O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 734 PM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-190745- /O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 734 PM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-190745- /O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 734 PM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WHAT...West winds 10 to 20 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 5 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
623 WHUS71 KBUF 190245 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1045 PM EDT Mon Jul 18 2022 LEZ040-041-190600- /O.EXT.KBUF.SC.Y.0072.000000T0000Z-220719T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1045 PM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-190900- /O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1045 PM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WHAT...West winds 10 to 20 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-190900- /O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1045 PM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WHAT...Waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 5 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
030 WHUS71 KBUF 190543 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 143 AM EDT Tue Jul 19 2022 LEZ040-041-190645- /O.EXP.KBUF.SC.Y.0072.000000T0000Z-220719T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 143 AM EDT Tue Jul 19 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... Winds and waves will continue to subside overnight. $$ LOZ043-044-190900- /O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 143 AM EDT Tue Jul 19 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 AM EDT early this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-190900- /O.CON.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 143 AM EDT Tue Jul 19 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 5 AM EDT early this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
838 WHUS71 KBUF 190832 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 432 AM EDT Tue Jul 19 2022 LOZ043-044-190945- /O.EXP.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 432 AM EDT Tue Jul 19 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... $$ LOZ045-190945- /O.EXP.KBUF.SC.Y.0072.000000T0000Z-220719T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 432 AM EDT Tue Jul 19 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 18, 4:22 AM EDT, 20 minutes earlier.
Area forecast discussion, Jul 18, 4:22 AM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 422 AM EDT Mon Jul 18 2022 .SYNOPSIS... Low pressure will cross the eastern Great Lakes late today, producing a much needed widespread rain across the region with embedded scattered thunderstorms resulting in locally heavy rainfall. The rain will taper off from west to east late today into tonight. Tuesday will be drier, although a passing weak trough may produce a few spotty showers and thunderstorms. Heat will build Wednesday before a cold front brings temperatures back closer to normal to end the week. && .NEAR TERM /THROUGH TONIGHT/... Some much needed rainfall continues through today. The mid level trough has continued to deepen as forecast and has evolved into a compact mid level low now stretching from eastern lower Michigan over Lake Huron. This feature will move northeast across southwestern Ontario Province and western Lake Ontario today before making its way into the Saint Lawrence Valley by this evening. A deepening surface low will take a similar track, moving northeast across Lake Erie and western Lake Ontario today. Fairly impressive dynamics by mid summer standards with DPVA ahead of the deepening mid level trough, a coupled upper level jet structure, and increasing moisture transport and convergence ahead of the deepening surface low. This system has an impressive plume of moisture, with PWAT values around 2 inches. Widespread light rain now pretty much encompasses all areas south of Lake Ontario. This light rain shield does contain some embedded heavier showers as well. Still expect the main event to arrive east of Lake Ontario after daybreak into the first part of this morning. Enough instability and forcing is present to support isolated to scattered thunderstorms embedded within the area of steadier rain, which will produce areas of heavier rainfall given the high PWAT environment. Haven't seen anything in the way of thunder across NYS as of yet, however better instability will develop across the region today, so wouldn't be surprised to eventually see a few thunderstorms. Expect most areas to approach 1.0" of rainfall, with areas that benefit from embedded convection seeing over 1.5" of rainfall by the time all is said and done. This rain will be much needed with most of the area coming up well short on rainfall over the past few months. The risk of flooding continues to be low, but if convection trains for an extended period of time at any one location some minor flooding is not out of the question. The most widespread rainfall will continue across western NY through late morning, with the widespread steadier precipitation tapering off by mid afternoon or so across the eastern Lake Ontario region. That said, there will be still be scattered showers/storms around through the remainder of the day, with a line of showers/scattered storms possible ahead of a "cold" front pressing west to east across western and northcentral NY this afternoon. The more persistent showers will be located across eastern areas by this evening, with just a few scattered light showers left across areas west of the Finger Lakes. Showers will continue east of Lake Ontario through late evening, before tapering off here as well with the second half of the night expected to be mainly dry for all areas. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Mid-level height rises Tuesday along with a surface ridge extending from the southeast into the area will help to minimize precipitation chances Tuesday. However, cannot completely rule out some isolated convection developing during peak heating Tuesday afternoon as instability ramps up with temperatures pushing into the 80s and surface dewpoints remaining in the 60s. A vigorous mid-level trough over the Upper Great Lakes Wednesday morning will move east into Ontario, before reaching western Quebec Wednesday night. Associated 995 mb surface low will be located over Lake Superior Wednesday afternoon with a cold front extending southwest, and a warm front extending across Ontario will place western and north central New York firmly within the warm sector. 850 mb temperatures of 20-22C in the warm sector will yield a hot day with high temperatures likely reaching the upper 80s to lower 90s across western New York and the mid 80s east of Lake Ontario. These readings combined with high humidity values will push heat index values into the mid to upper 90s south of Lake Ontario. The heat dome over the area should cap the area for much of the day Wednesday. Height falls associated with the approaching mid-level trough will erode away at the daytime cap resulting in convective initiation ahead of the approaching cold front Wednesday night. Moderate deep layer shear should support a period of organized convection with the potential for strong/severe thunderstorms capable of a wind or hail threat, especially across far western New York where better lingering instability will reside earlier in the night. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Mid-level trough is advertised to remain a fixture over the Northeast, with periodic chances for showers and storms as embedded waves move through the region during this period. Thursday...weak sfc ridging will build in behind the departing low/front but there still will be chances for showers and storms inland from the lakes and also along any convergent boundaries. Thursday night...largely dry conditions will become established across the area as shortwave ridging briefly builds in aloft overnight. After that...the picture becomes a bit murky as the next upstream mid-level low tracks east across the Canadian prairies towards the Lower Lakes. While most of the time is expected to be largely dry, there will be periodic chances for diurnal showers and storms. That said...confidence in the details is fairly low at this point. For now...have kept with chance POPs until the picture becomes a bit more clear. Overall...daytime highs will 'likely' remain above normal for much of the CWA. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... Low pressure will cross the lower Great Lakes today with widespread rain and a few embedded thunderstorms. CIGS have rapidly deteriorated to IFR across the western Southern Tier (KJHW). MVFR CIGS expected to arrive through the first part of this morning from KROC south and west (KBUF/KIAG) with IFR to follow within a few hours across these terminals. IFR conditions will impact areas east of Lake Ontario this afternoon and evening. Brief periods of MVFR/IFR VSBY will also be possible in any heavier showers. Widespread IFR across western NY is expected to last through mid to late afternoon before slowly starting to improve with at least MVFR/low VFR expected by this evening as shower activity begins to pull east of these areas. Outlook... Tuesday...Mainly VFR with isolated showers and thunderstorms possible. Wednesday and Thursday...VFR/MVFR with scattered showers and thunderstorms. Friday...VFR. && .MARINE... A compact, deepening low will move from Lake Erie Monday morning to western Lake Ontario Monday afternoon before moving down the Saint Lawrence Valley Monday night and Tuesday. Model consensus continues to to show the surface low moving northeast along the north shore of Lake Erie Monday, and if this track verifies there will likely be a brief period of moderate southwest winds on Monday, resulting in a period of Small Craft Advisory winds and waves. If the low tracks any farther south, winds will be much lighter. Westerly winds will continue to bring near Small Craft Advisory conditions Monday night through Tuesday on both lakes Erie and Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock/JM NEAR TERM...Hitchcock/JM SHORT TERM...TMA LONG TERM...AR/SW AVIATION...JM MARINE...Hitchcock/JM
Hazardous weather outlook, Jul 17, 5:21 AM EDT, 23 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 521 AM EDT Sun Jul 17 2022 NYZ001>003-010>013-019>021-085-180930- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston- Chautauqua-Cattaraugus-Allegany-Southern Erie- 521 AM EDT Sun Jul 17 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Widespread showers and embedded thunderstorms are expected to develop across the area tonight into Monday. Locally heavy rainfall is possible, which may produce some isolated flooding in low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Widespread showers and embedded thunderstorms are expected to continue across the area on Monday. Locally heavy rainfall is possible, which may produce some isolated flooding in low lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>008-014-180930- Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario- 521 AM EDT Sun Jul 17 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Widespread showers and embedded thunderstorms are expected to develop across the area Monday. Locally heavy rainfall is possible, which may produce some isolated flooding in low lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-180930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 521 AM EDT Sun Jul 17 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:41 AM EDT | Beach Hazards Statement | BUF | Cayuga, Chautauqua, Erie, Jefferson, Oswego, Wayne | 24 hr |
| Jul 18, 4:19 PM EDT | Special Weather Statement | BUF | Jefferson | 26 min |
| Jul 18, 6:03 PM EDT | Special Weather Statement | BUF | Lewis | 57 min |
| Jul 18, 7:18 PM EDT | Special Weather Statement | BUF | Lewis | 42 min |
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.